Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 24, NWS Milwaukee, WI

November 17, 2011

NWS Milwaukee, WI issued this gale warning at Nov 17, 2011, 9:51 AM CST. It took effect at Nov 18, 2011, 3:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 9:51 AM CST (15:51 UTC)
In effect from
Nov 18, 2011, 3:00 AM CST
Expired
Nov 18, 2011, 6:00 PM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WHUS73 KMKX 171551
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 AM CST THU NOV 17 2011

...GUSTY WEST WINDS TODAY AND SOUTHWEST GALES FRIDAY...

.A STRONG PRESSURE GRADIENT IS LINGERING OVER SOUTHERN LAKE
MICHIGAN TODAY...WITH LOW PRESSURE IN EASTERN CANADA AND HIGH
PRESSURE IN THE SOUTHERN PLAINS. THIS WILL BRING GUSTY WEST WINDS
TO THE NEARSHORE AREAS THROUGH EARLY AFTERNOON. WINDS WILL
DIMINISH LATE THIS AFTERNOON AS A HIGH PRESSURE RIDGE MOVES INTO
SOUTHERN WISCONSIN.

LOW PRESSURE WILL TRACK ACROSS THE U.S./CANADIAN BORDER TONIGHT
THROUGH FRIDAY. LIGHT WEST WINDS THIS EVENING WILL BACK SOUTHWEST
AND INCREASE OVERNIGHT AS THE LOW REACHES NORTHERN MINNESOTA BY
FRIDAY MORNING. SOUTHWEST WINDS WILL RAPIDLY INCREASE OVER THE
NEARSHORE WATERS TO GALE LEVELS OVERNIGHT...AND REMAIN STRONG
THROUGH THE DAY FRIDAY.

LMZ643>646-172200-
/O.NEW.KMKX.SC.Y.0091.111117T1551Z-111118T0000Z/
/O.UPG.KMKX.GL.A.0010.111118T0900Z-111119T0000Z/
/O.NEW.KMKX.GL.W.0024.111118T0900Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
951 AM CST THU NOV 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS
  THROUGH EARLY AFTERNOON...DIMINISHING TO 10 TO 20 KNOTS THIS
  EVENING. WINDS WILL BACK SOUTHWEST AND INCREASE TO 15 TO 25
  KNOTS WITH GALE FORCE GUSTS UP TO 35 KNOTS EARLY FRIDAY MORNING.
  SUSTAINED SOUTHWEST WINDS OF 30 KNOTS...WITH FREQUENT GALE FORCE
  GUSTS TO 40 KNOTS THROUGH THE DAY BEFORE EASING FRIDAY EVENING.

* WAVES: 2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET
  OVERNIGHT...REACHING 4 TO 8 FEET FRIDAY WITH THE HIGHER WAVES
  TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
7 follow-up statements
725 
WHUS73 KMKX 172131
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CST THU NOV 17 2011

...GUSTY WEST WINDS DIMINISHING THIS EVENING AND SOUTHWEST GALES
EXPECTED FRIDAY...

.A STRONG PRESSURE GRADIENT LINGERING OVER SOUTHERN LAKE MICHIGAN
WILL WEAKEN THIS EVENING AS A HIGH PRESSURE RIDGE MOVES INTO
SOUTHERN WISCONSIN. WINDS WILL DIMINISH LATE THIS AFTERNOON. 

LOW PRESSURE WILL TRACK ACROSS THE U.S./CANADIAN BORDER TONIGHT
THROUGH FRIDAY. LIGHT WEST WINDS THIS EVENING WILL BACK SOUTHWEST
AND INCREASE OVERNIGHT AS THE LOW REACHES NORTHERN MINNESOTA BY
FRIDAY MORNING. SOUTHWEST WINDS WILL RAPIDLY INCREASE OVER THE
NEARSHORE WATERS TO GALE LEVELS OVERNIGHT...AND REMAIN STRONG
THROUGH THE DAY FRIDAY.

LMZ643>646-180000-
/O.CON.KMKX.SC.Y.0091.000000T0000Z-111118T0000Z/
/O.CON.KMKX.GL.W.0024.111118T0900Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
331 PM CST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS
  THIS EVENING. WINDS WILL BACK SOUTHWEST AND INCREASE TO 15 TO 25
  KNOTS WITH GALE FORCE GUSTS UP TO 35 KNOTS EARLY FRIDAY MORNING.
  SUSTAINED SOUTHWEST WINDS UP TO 30 KNOTS...WITH FREQUENT GALE
  FORCE GUSTS TO 40 KNOTS THROUGH THE DAY BEFORE EASING FRIDAY
  EVENING.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET OVERNIGHT...
  REACHING 4 TO 8 FEET FRIDAY WITH THE HIGHER WAVES TOWARD OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
037 
WHUS73 KMKX 172357
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CST THU NOV 17 2011

...GUSTY WEST WINDS DIMINISHING THIS EVENING AND SOUTHWEST GALES
EXPECTED FRIDAY...

.LOW PRESSURE WILL TRACK ACROSS THE U.S./CANADIAN BORDER TONIGHT
THROUGH FRIDAY. LIGHT WEST WINDS THIS EVENING WILL BACK SOUTHWEST
AND INCREASE OVERNIGHT AS THE LOW REACHES NORTHERN MINNESOTA BY
FRIDAY MORNING. SOUTHWEST WINDS WILL RAPIDLY INCREASE OVER THE
NEARSHORE WATERS TO GALE LEVELS LATER TONIGHT...AND REMAIN STRONG
THROUGH THE DAY FRIDAY.

LMZ643>646-180800-
/O.EXP.KMKX.SC.Y.0091.000000T0000Z-111118T0000Z/
/O.CON.KMKX.GL.W.0024.111118T0900Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
557 PM CST THU NOV 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A
GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER
  TONIGHT WITH GALE FORCE GUSTS UP TO 35 KNOTS EARLY FRIDAY
  MORNING. THEN LOOK FOR SUSTAINED SOUTHWEST WINDS UP TO 30
  KNOTS...WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS THROUGH THE
  DAY BEFORE EASING FRIDAY EVENING.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET OVERNIGHT... 
  REACHING 4 TO 8 FEET FRIDAY WITH THE HIGHER WAVES TOWARD OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
582 
WHUS73 KMKX 180326
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CST THU NOV 17 2011

...GUSTY WEST WINDS DIMINISHING THIS EVENING AND SOUTHWEST GALES
EXPECTED FRIDAY...

.LOW PRESSURE WILL MOVE FROM NORTH DAKOTA TONIGHT...ACROSS
MINNESOTA TO LAKE SUPERIOR ON FRIDAY. SOUTHWEST WINDS WILL
INCREASE RAPIDLY LATER TONIGHT AS THE LOW REACHES NORTHERN
MINNESOTA. WINDS OVER THE NEARSHORE WATERS ARE EXPECTED TO REACH
GALE FORCE BEFORE SUNRISE...THEN REMAIN STRONG THROUGH THE DAY ON
FRIDAY.

LMZ643>646-181130-
/O.CON.KMKX.GL.W.0024.111118T0900Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
926 PM CST THU NOV 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER 
  TONIGHT WITH GALE FORCE GUSTS UP TO 35 KNOTS EARLY FRIDAY 
  MORNING. THEN LOOK FOR SUSTAINED SOUTHWEST WINDS UP TO 30 
  KNOTS...WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS THROUGH THE 
  DAY BEFORE EASING FRIDAY EVENING. 

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET OVERNIGHT... 
  REACHING 4 TO 8 FEET FRIDAY WITH THE HIGHER WAVES TOWARD OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
189 
WHUS73 KMKX 181000
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CST FRI NOV 18 2011

...GUSTY WEST WINDS DIMINISHING THIS EVENING AND SOUTHWEST GALES
EXPECTED FRIDAY...

.LOW PRESSURE WILL MOVE ACROSS MINNESOTA TODAY...REACHING LAKE
SUPERIOR TONIGHT. SOUTHWEST WINDS ARE INCREASING RAPIDLY AND GUSTS
WILL REACH GALE FORCE OVER THE NEARSHORE WATERS BEFORE SUNRISE.

SUSTAINED WINDS UP TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS UP
TO 40 KNOTS WILL CONTINUE THROUGH THE DAY...THEN SLOWLY EASE LATE
THIS AFTERNOON INTO THIS EVENING AS THE LOW PULLS AWAY TO THE
NORTHEAST.

LMZ643>646-181800-
/O.CON.KMKX.GL.W.0024.000000T0000Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 AM CST FRI NOV 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GALE
  FORCE GUSTS UP TO 35 KNOTS EARLY THIS MORNING. THEN LOOK FOR
  SUSTAINED SOUTHWEST WINDS UP TO 30 KNOTS...WITH FREQUENT GALE
  FORCE GUSTS TO 40 KNOTS THROUGH THE DAY...BEFORE EASING FRIDAY
  EVENING.

* WAVES: 3 TO 6 FEET NEAR SHORE...BUILDING TO 4 TO 8 FEET TOWARD
  THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
112 
WHUS73 KMKX 181525
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 AM CST FRI NOV 18 2011

...SOUTHWEST GALES EXPECTED TODAY...

.LOW PRESSURE WILL MOVE ACROSS MINNESOTA TODAY...REACHING LAKE
SUPERIOR TONIGHT. SOUTHWEST WINDS CONTINUE TO INCREASE AND WILL BE
NEAR OR ABOVE GALE CRITERIA THROUGH THE DAY. WINDS WILL EVENTUALLY EASE
LATE THIS AFTERNOON INTO THIS EVENING AS THE LOW PULLS AWAY TO THE
NORTHEAST. THE HIGHEST WIND AND WAVES WILL BE TOWARD OPEN WATERS.

LMZ643>646-182330-
/O.CON.KMKX.GL.W.0024.000000T0000Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
925 AM CST FRI NOV 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GALE FORCE GUSTS UP
  TO 35 KNOTS THIS MORNING. THEN LOOK FOR SUSTAINED SOUTHWEST
  WINDS UP TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS TO 40
  KNOTS THROUGH THE REMAINDER OF THE DAY...BEFORE EASING THIS
  EVENING.

* WAVES: 3 TO 6 FEET NEAR SHORE...BUILDING TO 4 TO 8 FEET TOWARD 
  THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
044 
WHUS73 KMKX 182125
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CST FRI NOV 18 2011

...SOUTHWEST GALES EASING THIS AFTERNOON...

.LOW PRESSURE WILL REACHING LAKE SUPERIOR TONIGHT...WITH THE
PRESSURE GRADIENT WEAKENING SOME ACROSS SOUTHERN WISCONSIN.
SOUTHWEST GALES ARE THUS EXPECTED TO CONTINUE TO EASE THIS
AFTERNOON...LIKELY FALLING BELOW WARNING CRITERIA BY EVENING.

A SMALL CRAFT ADVISORY WILL LIKELY FOLLOW THE GALE
WARNING...PERSISTING INTO SATURDAY FOR GUSTS TO 25 KNOTS AND
LINGERING HIGHER WAVES.

LMZ643>646-190000-
/O.CON.KMKX.GL.W.0024.000000T0000Z-111119T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CST FRI NOV 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH GALE FORCE GUSTS UP
  TO 35 KNOTS...BECOMING SOUTH AT 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS THIS EVENING.

* WAVES: 6 TO 9 FEET...SUBSIDING TO 4 TO 7 FEET THIS EVENING AND
  OVERNIGHT...THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
762 
WHUS73 KMKX 190022
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
622 PM CST FRI NOV 18 2011

...GUSTY WINDS AND HIGH WAVES TO CONTINUE THROUGH SATURDAY...

.A LINGERING PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN WILL
RESULT IN GUSTY SOUTHWEST WINDS CONTINUING TONIGHT AND SATURDAY.
THESE GUSTY WINDS WILL CAUSE WAVES OF HIGHER THAN 4
FEET...ESPECIALLY TOWARD THE OPEN WATER.  

LMZ643>646-190830-
/O.EXP.KMKX.GL.W.0024.000000T0000Z-111119T0000Z/
/O.NEW.KMKX.SC.Y.0092.111119T0022Z-111120T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
622 PM CST FRI NOV 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST
SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS 15 TO 15 KNOTS WITH GUSTS TO AROUND 30
  KNOTS WILL DECREASE TO 10 TO 20 KNOTS OVERNIGHT...WITH GUSTS TO
  25 KNOTS. THE HIGHEST GUSTS WILL BE TOWARD THE OPEN WATERS.

* WAVES: 5 TO 10 FEET...SUBSIDING TO 4 TO 7 FEET OVERNIGHT...WITH
  THE HIGHEST WAVES TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MILWAUKEE

MBK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 17, 4:19 AM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Nov 17, 4:19 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 AM CST THU NOV 17 2011

UPDATED TO ADD AVIATION DISCUSSION.

TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH

ANOTHER COOL DAY TODAY AS COLD POOL ASSOCIATED WITH NEUTRALLY
ORIENTED MID-UPPER LEVEL TROUGH IS CENTERED RIGHT OVER WESTERN GREAT
LAKES THIS MORNING. IN SPITE OF ANOTHER SUNNY DAY...-7C TO -8C 925
MB TEMPERATURES SUPPORT MID TO UPPER 30 HIGHS...THOUGH A 40 DEGREE
HIGH NOT OUT OF THE QUESTION IN THE FAR SOUTHWEST AS TEMPERATURES
BEGIN TO MODIFY UPWARD ON LEADING EDGE OF WARM AIR ADVECTION AS
TROUGH GOES NEGATIVE TILT AND LIFTS NORTHEAST LATE THIS AFTERNOON
AND EVENING.

MIXING UP TO 20-25 KNOT WINDS AROUND 1000 FT BY MID-MORNING MEANS
ANOTHER BRISK DAY...THOUGH WINDS WILL SLOWLY DIMINISH FROM WEST TO
EAST DURING THE AFTERNOON AS SURFACE RIDGE MOVES ACROSS THE STATE.

LIGHT WINDS WITH THE RIDGE AND CLEAR SKIES MEAN A QUICK DROP OFF IN
TEMPERATURES EARLY THIS EVENING...THEN LEVEL OUT WITH WARM AIR
ADVECTION AND MIXING ON INCREASING WINDS/45 TO 50 KNOTS AT 925 MB BY
12Z FRIDAY/AHEAD OF LOW TRACKING ALONG THE U.S./CANADIAN BORDER.
LOWS IN THE LOWER TO MID 20S AROUND 03Z...THEN RISING INTO THE LOWER
30S BY 12Z FRIDAY.

FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

A PAIR OF SURFACE LOWS TO MOVE THROUGH THE AREA FRIDAY THROUGH
SATURDAY NIGHT. THE FIRST LOW WILL TRAVEL BY WELL TO THE NORTH
FRIDAY...WITH THE MAIN IMPACT BEING BREEZY TO WINDY CONDITIONS OUT
OF THE SOUTHWEST. MODEL SOUNDINGS SHOW GUSTS TO 40 MPH POSSIBLE IN
THE EAST...TO AROUND 30 OR 35 MPH IN THE WESTERN FORECAST AREA.
THIS STRONG SOUTHERLY FLOW WILL HELP BRING TEMPS UP QUITE A
BIT...WITH AFTERNOON HIGHS A FEW DEGREES ABOVE NORMAL.

THE SECOND LOW IS PROGGED TO TRAVEL THROUGH THE NW FORECAST AREA
SATURDAY EVENING. BREEZY SOUTHERLY WINDS WILL CONTINUE...WITH
MUCH OF SOUTHERN WISCONSIN GETTING INTO THE WARM SECTOR OF THIS
SYSTEM. MODELS ARE COMING INTO BETTER AGREEMENT WITH THIS
SYSTEM...THOUGH THE NAM IS A BIT QUICKER OVERALL...BRINGING IN THE
COLDER AIR EARLIER SATURDAY NIGHT.

SHOWERS ANTICIPATED AS THIS SYSTEM ROLLS THROUGH. BEST MOISTURE AND
LIFT WILL REMAIN MAINLY TO THE NORTH...BUT DECENT Q-VECTOR
CONVERGENCE AND ISENTROPIC LIFT ACROSS THE FORECAST AREA...WITH A
STRONG LOW LEVEL JET POINTING INTO THE FORECAST AREA. MODELS HAVE
BEEN PRETTY CONSISTENT WITH THIS SYSTEM...AND SEEM TO BE CONVERGING
ON A SOLUTION...SO BUMPED POPS UP. WENT LIKELY ACROSS THE NORTH
TOWARD THE DEEPER MOISTURE.

KEPT PRECIP IN THE FORM OF RAIN FOR THE DURATION OF THE SYSTEM.
TEMPS CRASH SATURDAY NIGHT BEHIND THE COLD FRONT...BUT COLD
ADVECTION WILL SCOUR OUT MOST OF THE MOISTURE BY THE TIME SFC
TEMPS ARE NEAR FREEZING.

SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

HIGH PRESSURE AND COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW
SUNDAY. HIGH PRESSURE IS THEN EXPECTED TO HANG AROUND INTO MID
WEEK...WITH HIGH TEMPS WARMING FROM A FEW DEGREES BELOW NORMAL
SUNDAY TO AROUND NORMAL FOR MONDAY THROUGH WEDNESDAY. NEW ECMWF
NOW SUGGESTING SOME PRECIP CHANCES TUESDAY NIGHT AND
WEDNESDAY...BUT WILL KEEP THINGS DRY FOR NOW PER OVERALL CONSENSUS
OF MODELS AND PREVIOUS DRY ECMWF RUNS. WILL HAVE TO SEE IF THIS
ECMWF MID WEEK SYSTEM IS AN ABERRATION OR A TREND.

AVIATION/12Z TAFS/...

VFR CONDITIONS THROUGH THE PERIOD...WITH WINDS AGAIN THE MAIN
CONCERN. WEST WINDS WILL GUST UP TO 25 KNOTS AFTER MIX OUT THIS
MORNING...THEN GRADUALLY DIMINISH FROM WEST TO EAST AS RIDGE OF SURFACE
HIGH PRESSURE MOVES INTO WESTERN WISCONSIN AND CROSSES THE STATE THIS
EVENING. CLEAR SKIES ALLOW SURFACE WINDS TO DECOUPLE. 925 MB-850
MB WINDS RAPIDLY INCREASE TO 40 TO 50 KNOTS AFTER 06Z FRIDAY WITH
TIGHTENING GRADIENT AHEAD OF WAVE CROSSING THE U.S./CANADIAN
BORDER. WARM AIR ADVECTION OVER COLD BOUNDARY LAYER KEEPING THESE
STRONGER WINDS ALOFT THROUGH THE NIGHT. LOW-LEVEL WIND SHEAR
ALREADY IN KMKE FORECAST AND WILL ADD TO REMAINING TAF SITES.
STRONG WINDS AT 1000 FT WILL RAPIDLY MIX DOWN TO THE SURFACE
FRIDAY MORNING...WITH FREQUENT GUSTS TO 30 KNOTS BY 15Z...AND NEAR
40 KNOTS POSSIBLE AT EASTERN TAF SITES MIDDAY.

MARINE...WILL BE ON THE EDGE FOR SMALL CRAFT ADVISORY WIND GUSTS
TODAY PER FORECAST SOUNDINGS. THE CRITERIA GUSTS ARE SPOTTY AT BEST
SO WILL STAY WITH CURRENT 10 TO 20 KNOT WINDS...BUT MENTION A FEW
GUSTS TO 25 KNOTS. WINDS EASE THIS EVENING WITH SURFACE RIDGE AXIS
MOVING THROUGH...THEN MODELS COME INTO AGREEMENT WITH STRENGTHENING
925MB WINDS RISING TO 50-55 KNOTS...WITH THE NAM ALMOST TO 60
KNOTS...BY 12Z FRIDAY. SHOULD BE NO PROBLEM MIXING UP TO THESE WINDS
OVER UPPER 40S LAKE WATER. WILL HOIST A GALE WATCH FROM 09Z FRIDAY
TO 00Z SATURDAY. MAY NEED TO GO LONGER IF LATER RUNS SUPPORT
STRONGER WINDS ON NAM. HEADLINE POTENTIAL CONTINUES INTO SATURDAY
WITH LOW CROSSING REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Nov 17, 4:36 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CST THU NOV 17 2011

WIZ046-047-051-052-056>060-062>072-181045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
436 AM CST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY SOUTHWEST WINDS WILL APPROACH WIND ADVISORY CRITERIA FRIDAY
MAINLY ALONG AND SOUTHEAST OF A SHEBOYGAN...WEST BEND TO
JANESVILLE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.

LMZ643>646-181045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
436 AM CST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WATCH IS IN EFFECT FOR INCREASING SOUTHWEST WINDS AFTER
MIDNIGHT...WITH THE POTENTIAL FOR GALE FORCE GUSTS TOWARDS FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WATCH IS EFFECT THROUGH THE DAY FRIDAY FOR THE POTENTIAL OF
SOUTHWEST WINDS FREQUENTLY GUSTING UP TO 40 KNOTS. THE BLUSTERY
WINDS ARE ASSOCIATED WITH THE FIRST OF A PAIR OF LOW PRESSURE
SYSTEMS MOVING ACROSS THE UPPER MIDWEST AND FAR WESTERN GREAT
LAKES ON FRIDAY AND SATURDAY. SMALL CRAFT ADVISORIES ARE LIKELY
DURING THIS TIME OUTSIDE THE GALE WATCH.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:59 AM CSTGale WatchMKX6 hr
Nov 17, 9:51 AM CSTSmall Craft AdvisoryMKX8 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.